MAUDE Adverse Event Report: CONMED Utica LIGHTWAVE; Electrosurgical, cutting & coagulation & accessories

CONMED Utica LIGHTWAVE; Electrosurgical, cutting & coagulation & accessories
Catalog Number IA-2379
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the ia-2379, lightwave ablator, 90° angle, 3.2 mm x 150 mm device was being used on (b)(6) 2026 and ¿the ablation tip ruptured at the posterior portion during the acromioplasty procedure while operating at settings of 60 cut / 30 ablation.A fragment detached and fell into the patient; however, it was completely retrieved and removed during the procedure.¿ there was no report of injury, medical intervention or extended hospitalization for the patient or user.The procedure was completed with an alternate same device and there was a 10-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
G3 initial awareness date was 4aug2026.The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
LIGHTWAVE
Common Device Name
Electrosurgical, cutting & coagulation & accessories
Manufacturer (Section D)
CONMED Utica
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED Utica
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
525 french rd
utica, NY 13502
+1(865)388-1978
MDR Report Key50273441
Report Number1320894-2026-00200
Device Sequence Number10346467
Product Code GEI
UDI-Device Identifier10845854040355
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIA-2379
Device Lot Number202601191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/25/2026
Initial Report FDA Received Date08/17/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight140 LB